Buprenorphine/naltrexone interaction

Buprenorphine/naltrexone interaction Reactions 1680, p73 - 2 Dec 2017 X S Opioid withdrawal symptoms due to inadvertent administration of naltrexone: case report A 58-year-old man inadvertently received naltrexone leading to opioid withdrawal symptoms following concomitant administration of naltrexone and buprenorphine. The man had a history of antisocial personality disorder, alcohol use disorder and heroin use disorder. Buprenorphine was started 10 year ago at a dose of 16 mg/day [route not stated] and heroin was discontinued since then. He gradually developed alcohol dependence and smoked cannabis occasionally. For residential alcohol detoxification, he was hospitalised. He was scheduled to receive diazepam for 12 days. On hospital day 10, he mistakenly received 50mg naltrexone tablet along with other treatment medications including 8mg of buprenorphine. The next hour, he developed opioid withdrawal symptoms comprising of confusion, rhinorrhoea, mydriasis, muscle pain, agitation, tachycardia and increased BP. The man was treated with diazepam and phloroglucinol without any improvement. Two hours after the administration of naltrexone tablet, a decision was made to administer additional 8mg of buprenorphine. Within the next hours, the withdrawal symptoms resolved completely. On day 19, he was discharged. Author comment: ’’On the10th day of hospitalization, he was mistakenly given 50 mg naltrexone, together with the rest of his treatment, which included the 8 mg buprenorphine. In the following hour, he displayed severe opioid withdrawal symptoms’’. Lescut C, et al. Naltrexone- or Nalmefene-Related Buprenorphine Withdrawal: Treat It With More Buprenorphine. Journal of Clinical Psychopharmacology 37: 631-633, No. 5, Oct 2017. Available from: URL: http://doi.org/10.1097/ JCP.0000000000000763 - France 803283902 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Buprenorphine/naltrexone interaction

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/buprenorphine-naltrexone-interaction-Q4iWI66COd
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39004-y
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p73 - 2 Dec 2017 X S Opioid withdrawal symptoms due to inadvertent administration of naltrexone: case report A 58-year-old man inadvertently received naltrexone leading to opioid withdrawal symptoms following concomitant administration of naltrexone and buprenorphine. The man had a history of antisocial personality disorder, alcohol use disorder and heroin use disorder. Buprenorphine was started 10 year ago at a dose of 16 mg/day [route not stated] and heroin was discontinued since then. He gradually developed alcohol dependence and smoked cannabis occasionally. For residential alcohol detoxification, he was hospitalised. He was scheduled to receive diazepam for 12 days. On hospital day 10, he mistakenly received 50mg naltrexone tablet along with other treatment medications including 8mg of buprenorphine. The next hour, he developed opioid withdrawal symptoms comprising of confusion, rhinorrhoea, mydriasis, muscle pain, agitation, tachycardia and increased BP. The man was treated with diazepam and phloroglucinol without any improvement. Two hours after the administration of naltrexone tablet, a decision was made to administer additional 8mg of buprenorphine. Within the next hours, the withdrawal symptoms resolved completely. On day 19, he was discharged. Author comment: ’’On the10th day of hospitalization, he was mistakenly given 50 mg naltrexone, together with the rest of his treatment, which included the 8 mg buprenorphine. In the following hour, he displayed severe opioid withdrawal symptoms’’. Lescut C, et al. Naltrexone- or Nalmefene-Related Buprenorphine Withdrawal: Treat It With More Buprenorphine. Journal of Clinical Psychopharmacology 37: 631-633, No. 5, Oct 2017. Available from: URL: http://doi.org/10.1097/ JCP.0000000000000763 - France 803283902 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off